Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 176, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 13, 2000, 2:11 PM EDT for Franklin County, North Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 13, 2000, 2:11 PM EDT (18:11 UTC)
- Expired
- Aug 13, 2000, 2:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Franklin County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 2:15 PM EDT | Hail 0.88 | Youngsville, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
077 WUUS52 KRAH 131811 SVRRDU NCC069-131845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 211 PM EDT SUN AUG 13 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN NORTH CAROLINA * UNTIL 245 PM EDT * AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FRANKLINTON...OR ABOUT 9 MILES WEST OF LOUISBURG...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUNN BY 235 PM HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS. GIH/WSS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 10:40 AM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 13, 10:40 AM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1040 AM EDT SUN AUG 13 2000 WILL GO WITH A HIGHER POP THAN CURRENTLY ADVERTISED FOR THIS AFTERNOON ACROSS MOST OF THE CWA AS UPPER LOW TRACKS SLOWLY E-SE ACROSS REGION. UPPER AIR ANALYSIS DEPICTS SOME LOW AND MID LEVEL CONVERGENCE ALONG VA/NC BORDER. WITH COOL POOL ALOFT AND AFTERNOON HEATING...EXPECT MOST OF THE CONVECTIVE ACTIVITY TO OCCUR OVER EASTERN COUNTIES OF CWA. NOTICED VIA DPROG/DT FOR 00Z/MON...THAT AVN/NGM HAVE TRENDED TOWARD ETA SOLUTION. THUS...SYSTEM MAY BE SLOW TO MOVE OUT TONIGHT. AS FAR AS SOUTHERN COUNTIES....HEATING AND CLOSE PROXIMITY OF LOW WARRANTS A SMALL CHC IN THE SANDHILLS AND SLIGHT CHANCE IN SOUTHERN PIEDMONT. MAY OPEN THE RANGE IN TEMPS CONSIDERING VARYING SKY CONDITION EXPECTED THIS AFTERNOON. MAY GO WITH 75-80 OVER THE NORTH HALF WHILE AROUND 80/LOWER 80S SHOULD SUFFICE IN THE SOUTH. .RAH...NONE. WSS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:06 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 24 min |
| Aug 13, 1:28 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 32 min |
| Aug 13, 2:17 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 33 min |
| Aug 13, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 31 min |
| Aug 13, 3:12 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 33 min |
| Aug 13, 3:23 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 32 min |
| Aug 13, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore | 33 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.